MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1327-22
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when connecting the filter and catheter tube, it has been noticed that the threads in the yellow connector do not engage properly, and the connection can be pulled apart, potentially leading to contamination of the set and, in worst case, an infection in the epidural space.This could have caused death or severe health deterioration.There was no impact on the patient as this was discovered in time and a new filter with a functional connector could be used.
 
Additional Manufacturer Narrative
D4: full udi not available as no lot number was provided.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: one used decontaminated sample of 30-4451 filter, 0.2 micron, iso neuraxial f/m, rotating hub was received without its original packaging for investigation.Customer is claiming that the threads in the yellow connector do not engage properly, and the connection can be pulled apart.Sample provided by customer was visually inspected with no problem found, so the sample was tested by connecting the filter with the connector and then slightly pulled to see if the filter will detach or not.On video you can see that the tested sample is connected successfully and then after pulling the components did not detach.Based on the event description and samples condition the disconnection was probably caused when the customer did not follow the instructions for use.No trend of similar customer complaints has been identified.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX EPIDURAL CONTINUOUS TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20864293
Report Number3011237704-2024-00271
Device Sequence Number8592679
Product Code CAZ
UDI-Device Identifier15019517075595
UDI-Public(01)15019517075595
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1327-22
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown